MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Model Number 366592
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In this mdr, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.As nipro, thailand is an oem manufacturing site.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd microtainer® contact-activated lancet cap was found detached before use.The following information was provided by the initial reporter: according to the customer's report, the cap was found to be detached before usage.
 
Additional Manufacturer Narrative
H.6.Investigation summary: "bd received 99 samples for investigation.The samples were evaluated by visual examination and the indicated failure mode for loose cap with the incident lot was observed in 1 of the samples.The sample with the loose cap was disassembled to assess interior components and a deformed lever was found, leading to the loose cap.Additionally, retention samples from bd inventory were evaluated by visual examination and the issue of loose cap was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode loose cap.Bd was not able to identify a root cause for the indicated failure mode." the following fields were updated due to additional information: d9: device available for evaluation:  yes; d9: returned to manufacturer on: 2023-06-14.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16992174
Report Number2243072-2023-00860
Device Sequence Number17888533
Product Code FMK
UDI-Device Identifier50382903665926
UDI-Public50382903665926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number366592
Device Catalogue Number366592
Device Lot NumberC9C38K4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown